MAUDE Adverse Event Report: EDWARDS LIFESCIENCES LLC EDWARDS COMMANDER DELIVERY SYSTEM; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED

EDWARDS LIFESCIENCES LLC EDWARDS COMMANDER DELIVERY SYSTEM; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Model Number 9750CM26A
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/03/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is ongoing.
 
Event or Problem Description
As reported by the field clinical specialist, during a transfemoral tavr procedure with a 26 mm commander delivery system (ds), the balloon ruptured before the 26 mm sapien 3 ultra resilia (s3ur) valve was 100% expanded.The ds was removed, and a new ds was opened and prepped with +2 cc of extra contrast.Post-dilatation of the s3ur was successful.The physician team believed the balloon ruptured due to leaflet calcium.The patient left the room in stable condition.
 
Event or Problem Description
Additional information was received from the field clinical specialist: during a transfemoral tavr procedure with a 26 mm commander delivery system (ds), the balloon ruptured before the 26 mm sapien 3 ultra resilia (s3ur) valve was 100% expanded.A balloon aortic valvuloplasty was not performed prior to valve deployment.The balloon rupture was described as a longitudinal tear.The ds was removed, and a new ds was opened and prepped with +2 cc of extra contrast.Post-dilatation of the s3ur was successful.The physician team believed the balloon ruptured due to leaflet calcium.The patient left the room in stable condition.The device was discarded and is not available for return.
 
Additional Manufacturer Narrative
A supplemental report is being submitted for the additional information received.Sections b.4, g.3, h.6 and h.2 were updated.An addition was made to b.5.A correction was made to h.6: type of investigation.Investigation is ongoing.
 
Additional Manufacturer Narrative
A supplemental report is being submitted for the completed engineering evaluation.Sections b.4, g.3, and g.6 have been updated.Corrections were made to h.6: type of investigation, investigation findings, and investigation conclusions.The event reported is anticipated in the risk management documentation for transcatheter heart valve procedures.A previous investigation into this type of event is captured in an edwards lifesciences technical summary and applies to this complaint.Additional assessment of the failure mode is not required at this time.The device was not returned for evaluation.Due to the unavailability of the complaint device, engineering was unable to perform any visual inspection, functional testing, or dimensional analysis.Per the technical summary, the instructions for use (ifu), training manuals and current risk mitigations have been reviewed.No inadequacies have been identified with regards to warnings, contraindications, and the directions/conditions for the successful use of the device.Imagery provided by the site revealed calcification within the landing zone.Through extensive complaint investigations, balloon burst events during valve deployment have not been associated with device malfunctions or manufacturing nonconformances.Rather, the root cause of these events has historically been due to calcification in the landing zone or over-inflation of the balloon.The complaint for balloon burst was empirically confirmed, as the reported event was consistent with the investigation documented in the edwards technical summary.Available information suggests that patient-specific factors of calcification was the perceived root cause of the balloon rupture.Calcification may create a challenging anatomy for balloon inflation.While the balloons are sufficiently designed and tested to ensure the burst pressure is at or above the rated burst pressure, calcified nodules may compromise the structure of the balloon wall through mechanisms such as puncture, local overstretching, open cell impingement, or stress concentration.Complaint histories for all reported events are reviewed against trending control limits monthly, and any excursions above the control limits are assessed and documented as part of this monthly review.Since no edwards product defects or labeling deficiencies were identified, no corrective or preventative action is required.

Brand Name
EDWARDS COMMANDER DELIVERY SYSTEM
Common Device Name
AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Manufacturer (Section D)
EDWARDS LIFESCIENCES LLC
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES LLC
1 edwards way
irvine CA 92614
Manufacturer Contact
renee van dorne
1 edwards way
irvine, CA 92614
9492506385
MDR Report Key24650624
Report Number2015691-2026-13366
Device Sequence Number9760757
Product Code NPT
UDI-Device Identifier00690103207835
UDI-Public(01)00690103207835(17)270924(10)67048358
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P140031
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/04/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9750CM26A
Device Lot Number67048358
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/03/2026
Supplement Date Received by Manufacturer03/13/2026
04/24/2026
Initial Report FDA Received Date03/20/2026
Supplement Report FDA Received Date04/03/2026
05/04/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/24/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale